MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTK17
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: myomectomy.Description of event: [name] and i had a call with dr.[name], an obgyn fellow at [name] in (b)(6), yesterday to discuss her experience using the alexis ces.She relayed that last week her team was performing a myomectomy and when exteriorizing an ~250-500g specimen in the ces, the bag tore.She said they had exteriorized the majority of the ces bag's outer ring and then she experienced resistance, so she used more force to try to exteriorize the remainder of the ring.The bag ended up tearing about 1/3rd of the way down from this force.They were able to pull the full ring out and pull enough of the sheath out that the tear was exteriorized as well.They rolled down the outer ring past this tear and proceeded with the morcellation.They had no further issues and the patient did well.The surgeon was not sure which ces model she was using.Intervention: they rolled down the outer ring past this tear and proceeded with the morcellation.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: myomectomy.Description of event: [name] and i had a call with dr.[name], an obgyn fellow at [name] in los angeles, ca, yesterday to discuss her experience using the alexis ces.She relayed that last week her team was performing a myomectomy and when exteriorizing an ~250-500g specimen in the ces, the bag tore.She said they had exteriorized the majority of the ces bag's outer ring and then she experienced resistance, so she used more force to try to exteriorize the remainder of the ring.The bag ended up tearing about 1/3rd of the way down from this force.They were able to pull the full ring out and pull enough of the sheath out that the tear was exteriorized as well.They rolled down the outer ring past this tear and proceeded with the morcellation.They had no further issues and the patient did well.The surgeon was not sure which ces model she was using.Intervention: they rolled down the outer ring past this tear and proceeded with the morcellation.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is possible that excessive force exerted on the bag during removal caused the bag to tear.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20645447
Report Number2027111-2024-00904
Device Sequence Number7432462
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGTK17
Device Catalogue Number700315186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown